MAUDE Adverse Event Report: ARTHREX, INC. SCREWDRIVER, T15 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCREWDRIVER, T15 HEXALOBE; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCREWDRIVER, T15 HEXALOBE
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 10/15/2024, it was reported by a distributor via (b)(4) that an ar-8943-10 screwdriver's black and yellow stripes were peeling.This occurred during a reverse total shoulder arthroplasty on (b)(6) 2024 when it was noticed the peeling and the driver was considered unacceptable to use for surgery according to the sterile processing department.Another screwdriver was available and used for the surgery.No adverse events to the patient.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 10/21/2024 additional information was received from an arthrex employee who stated the surgery took place on (b)(6) 2024, but the wear and tear on the instrument just occurred over time.No attachment or adapter with this screwdriver.No debris was found, but probably fell off in the washers in spd.Instrument ar-9545-t15-01 in the tray was used to complete the surgery.A photo of the screwdriver is attached with the peeled black and yellow stripes.
 
Additional Manufacturer Narrative
Additional information: b5, g3.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The failed device was not received for evaluation.Based on the provided information, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional details from the field, arthrex concluded the most likely cause of the reported failure.The most likely reason for the reported failure is the wear and tear damage incurred over repeated usage.Instrument manufacturing date: 2021.The complaint allegation was confirmed based on the customer's attached picture, which shows the instrument with signs of wear.

Brand Name
SCREWDRIVER, T15 HEXALOBE
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20577859
Report Number1220246-2024-08352
Device Sequence Number8170995
Product Code LXH
UDI-Device Identifier00888867052208
UDI-Public00888867052208
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCREWDRIVER, T15 HEXALOBE
Device Catalogue NumberAR-8943-10
Device Lot Number1392116
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer10/21/2024
08/18/2025
Initial Report FDA Received Date10/31/2024
Supplement Report FDA Received Date12/19/2024
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown